[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.167.149.128. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
May 1981

Methotrexate Reactivation of Sunburn Reaction

Author Affiliations

From the Section of Dermatology, The Washington Hospital Center, Washington, DC.

Arch Dermatol. 1981;117(5):310-311. doi:10.1001/archderm.1981.01650050066027
Abstract

Reactivation of a subsiding sunburn after the administration of methotrexate is an unusual event about which little has been written. Although methotrexate is known as a potentially photosensitizing drug,1 the exact nature of this phenomenon is not understood. Since methotrexate often is used in the treatment of psoriasis, it is important that dermatologists be aware of the peculiar reaction reported herein.

Report of a Case  A previously healthy 32-year-old woman underwent a hysterectomy in January 1977 for choriocarcinoma of the uterus. Two months later, chemotherapy with methotrexate was begun. Every other week she received methotrexate, 2.5 mg/day orally, for seven consecutive days.In June 1977, after working in her garden, the patient had a mild erythema develop on the sun-exposed areas of her back and arms. The sunburn occurred during a week in which she was not receiving methotrexate. Two days after this sun exposure, she resumed receiving methotrexate.

First Page Preview View Large
First page PDF preview
First page PDF preview
×